Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Nausea, vomiting, dizziness, visual disorders on taking Toplep, advised switching to Pur bloka. Suggestion?

Good day, I have been seeing a neurologist for a while now and have been on a Cymgen 60mg treatment for 3 months. At my last consultation the whole cycle has still not yet been broken so we started looking at alternatives at she prescribed Toplep ( Topamax ) for me - at the moment I am on day 4 of the treatment and using a 25mg. The side effects are killing, I am unable to work, nausea and vomiting , dizziness , visual disorders, it is actually unlimited. the side effects are constantly and there are no relief, the only relief I have is for a few minutes. this morning she advised that I should discontinue the use of this medication and has just provided me with a new script for Pur Bloka. At the moment I am not sure if I should continue at all because it feels as if I am dying here and I am not sure what to do. Not sure if you can provide me with any advice.
Asked On : Sun, 23 Sep 2012
Answers:  1 Views:  1166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The problems which you have mentioned are the adverse effect of the Toplep itself and I hope that you will come over all that after stopping this medication. Toplep contains topiramate, which is one of the medication used commonly for the treatment of seizure. I don't know why this medication was prescribed to you and for what indication, but this is not working for you for sure. The new medication Pur bloka contains propranolol and it has totally different mechanism of action and hope this will not do what the previous medication was doing to you. Apart from that this will also helps you in reducing your anxiety further.
Thanks and take care.
Answered: Sun, 23 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor